Posted by bleauberry on June 6, 2012, at 8:50:45
In reply to Meds that will lower dopamine...tell me quick, posted by rjlockhart04-08 on June 5, 2012, at 23:41:33
Prozac and zyprexa combination increases dopamine a lot, and nuvagil even more. I don't know about the lowering dopamine thing because there is no way to know if that is the problem or not and even if it was it just aint that simple.
Maybe consider a direct switch to a more serotonin ssri than prozac, such as maybe lexapro.
I think the meds themselves could be causing some of your troubles. I've noticed a lot of daily cycle patterns similar to yours when I am on various meds. Zyprexa did that to me. The problem is, we start a med, it's not really very good so we add something else to it, still not good, add something else, on and on, and before you know it we are not only still in bad shape but now we are on 6 or 7 meds and we now have new weird stuff to deal with on top of the old stuff that didn't get fixed by the cocktail, and it becomes such a cluttered confusing mess we can't tell what is doing what or whether weird symptoms are disease or meds.
If 2 or 3 meds won't do the job, they are simply the wrong meds. I know sometimes in really severe cases maybe more meds than that are needed, but I'm just basing that on the STAR-D study where remission rates were very high but the highest number of meds used in any cocktail was 2. Granted, that was a study, not really directly transferable to the real world, but still, the point was made.
It might make sense to go down the list of meds and give each one some serious scrutiny. Why was this med started? Why was it chosen instead of one of its family members? Is it doing what was hoped? What side effects is it causing? Is it good enough that I could not survive without it? Stuff like that. I dunno, in this situation I would not be thinking of adding another med, I would be thinking of trimming the list of existing ones and maybe trimming doses too. In other words, clean out the mess and make room for something new. Easier said than done, believe me I know, been there done that. But very do-able.
I just think it is a bad idea to get stuck on a bunch of meds, because unless you are in remission it is not justified to do so. It just makes the whole picture more clouded and confounding and then, while we had questions to begin with, now we have even more and it gets harder and harder to figure things out.
There is a saying that goes "simpler is better". Two of the right meds can blow 6 wrong meds in the weeds.
But only you and your doctor know all the details in your case, so this is just a casual outsider's observation.